Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 10, 2001

Daily Care

Question from Phoenix, Arizona, USA:

I am 15 years old, have had diabetes for about six months, and my doctors said I have been in the honeymoon period for about for months, but this past week, my blood sugars have shot up to almost 400 mg/dl [22.2 mmol/L] at times no matter how much insulin I am take. Does this mean I am out of the honeymoon? Should I see my doctors right away?

Answer:

Such a sudden change is more likely to be associated with illness, for example, a viral infection. Failure to control blood sugars even with extra insulin doses is certainly something that should be discussed with the diabetes team as soon as possible.

KJR

[Editor’s comment: Also, try using brand new unopened vials of insulin for a few days.

SS]